Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 30, NWS Grand Rapids, MI

May 15, 2012Muskegon County, Oceana County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at May 15, 2012, 6:49 PM EDT for Muskegon County, Oceana County, Michigan. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2012, 6:49 PM EDT (22:49 UTC)
Expired
May 15, 2012, 7:30 PM EDT
In force
41 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Muskegon County, MI, Oceana County, MI

The radar

The Grand Rapids radar (KGRR), 96 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 7:15 PM EDTTSTM WND DMG4 N Twin Lake, MIA COUPLE OF TREES DOWN. TIME ESTIMATED FROM RADAR.
May 15, 7:28 PM EDTHAIL 0.25Montague, MIREPORT FROM TV MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2744 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

526 
WUUS53 KGRR 152249
SVRGRR
MIC121-127-152330-
/O.NEW.KGRR.SV.W.0030.120515T2249Z-120515T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
649 PM EDT TUE MAY 15 2012

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MUSKEGON COUNTY IN WEST CENTRAL MICHIGAN...
  SOUTHERN OCEANA COUNTY IN WEST CENTRAL MICHIGAN...

* UNTIL 730 PM EDT

* AT 646 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7
  MILES NORTHWEST OF WHITEHALL..AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WHITEHALL...          FERRY...              STONY LAKE...
  NEW ERA...            ROTHBURY...           BRUNSWICK...
  MONTAGUE...           HOLTON...             ST. HUBERTS...
  MEINERT PARK...       BLUE LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4359 8652 4359 8604 4336 8604 4340 8645
      4348 8647 4357 8652
TIME...MOT...LOC 2249Z 274DEG 29KT 4349 8638
WIND...HAIL 60MPH 1.00IN

$$

JK
2 follow-up statements
761 
WWUS53 KGRR 152301
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
701 PM EDT TUE MAY 15 2012

MIC121-127-152330-
/O.CON.KGRR.SV.W.0030.000000T0000Z-120515T2330Z/
OCEANA MI-MUSKEGON MI-
701 PM EDT TUE MAY 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
MUSKEGON AND SOUTHEASTERN OCEANA COUNTIES UNTIL 730 PM EDT...

AT 659 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES NORTHEAST
OF WHITEHALL...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  WHITEHALL...          NEW ERA...            ROTHBURY...
  BRUNSWICK...          MONTAGUE...           HOLTON...
  ST. HUBERTS...        BLUE LAKE...

LAT...LON 4357 8635 4356 8604 4336 8604 4339 8637
TIME...MOT...LOC 2301Z 276DEG 32KT 4347 8623
WIND...HAIL 60MPH 1.00IN

$$

JK
943 
WWUS53 KGRR 152329
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
729 PM EDT TUE MAY 15 2012

MIC121-127-152339-
/O.EXP.KGRR.SV.W.0030.000000T0000Z-120515T2330Z/
OCEANA MI-MUSKEGON MI-
729 PM EDT TUE MAY 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MUSKEGON AND
SOUTHEASTERN OCEANA COUNTIES WILL EXPIRE AT 730 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4357 8635 4356 8604 4336 8604 4339 8637
TIME...MOT...LOC 2329Z 276DEG 32KT 4344 8589

$$

NJJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 6:08 PM EDT, 41 minutes earlier.

Area forecast discussion, May 15, 6:08 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
608 PM EDT TUE MAY 15 2012

.SYNOPSIS...
ISSUED AT 343 PM EDT TUE MAY 15 2012

A COLD FRONT WILL SLIP SOUTH THROUGH THE LOWER PENINSULA OF MICHIGAN
THIS EVENING AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ON THE FRONT THIS EVENING AND GRADUALLY PUSH
SOUTH OVERNIGHT. A FEW OF THE STORMS MAY BECOME SEVERE WITH DAMAGING
WINDS BEING THE MAIN THREAT. THE BEST CHANCE FOR PRECIPITATION WILL
COME THIS EVENING ACROSS CENTRAL LOWER MICHIGAN. DRY WEATHER IS
FORECAST FOR WEDNESDAY AND THURSDAY AS HIGH PRESSURE SETTLES INTO
THE GREAT LAKES. IT WILL BE COOLER WEDNESDAY AND THURSDAY WITH HIGHS
BACK IN THE MID 60S TO AROUND 70. WARM WEATHER RETURNS FOR THE
WEEKEND WITH HIGHS PUSHING TO AROUND 80 DEGREES.

&&

.UPDATE...
ISSUED AT 605 PM EDT TUE MAY 15 2012

WILL UPDATE FORECASTS SHORTLY TO LOWER THUNDERSTORM CHANCES. THE THREAT
FOR SIGNIFICANT CONVECTION IS DWINDLING RAPIDLY AS SHOWERS
/REFERENCED IN A RECENTLY ISSUED SPS/ DIMINISH IN INTENSITY. WIND
WAS THE PRIMARY THREAT AND DEPENDED ON STRONG INSOLATION...WHICH
IS NO LONGER A PLAYER AS WE HAVE ACQUIRED SIGNIFICANT MID LEVEL
CLOUDS AND ARE JUST A FEW HOURS FROM SUNSET.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 343 PM EDT TUE MAY 15 2012

FOCUS CONTINUES TO BE ON THE THREAT OF CONVECTION THIS EVENING AND
TONIGHT. MOISTURE REMAINS AN ISSUE WITH ONLY 30S AND 40S F DEW
POINTS IN PLACE AHEAD OF THE FRONT. THERE ARE A FEW SITES THAT HAVE
PUSHED TO AROUND 50F...LIKE LUDINGTON AND OUT NEAR THE MISSISSIPPI
RIVER. STILL FEEL THERE IS JUST ENOUGH MOISTURE TO GET A BROKEN LINE
OF SHOWERS GOING WITH EMBEDDED THUNDERSTORMS. SEVERE THREAT IS
MARGINAL THOUGH WITHOUT BETTER MOISTURE. DRY SUB CLOUD LAYER AND
STRONGER WIND FIELDS IN PLACE MAKE DAMAGING WINDS THE MAIN THREAT
WITH ANY STORMS THAT DO EVENTUALLY DEVELOP. A LONE CELL RECENTLY
DEVELOPED IN THE U.P. ALONG THE FRONT...IN A ZONE OF UPPER 40S TO
AROUND 50 DEW POINTS. WILL BE WATCHING THE ADVANCING FRONT CLOSELY
OVER THE COURSE OF THE NEXT FEW HOURS...ESPECIALLY IN AREAS WHERE
DEW POINTS POOL TO AROUND 50 F.

THE SHOWERS SHOULD BE SOUTH OF THE AREA BY MORNING...MOST LIKELY
DISSIPATING OVERNIGHT ACROSS THE SOUTHERN CWA. HIGH PRESSURE TO
BRING FAIR WEATHER WEDNESDAY AND WEDNESDAY NIGHT.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 343 PM EDT TUE MAY 15 2012

ADDED MORE CLOUDS TO THE THURSDAY AFTERNOON AND NIGHT FORECAST.  WE
WILL BE WITHIN THE RETURN FLOW OF THE HIGH TO OUR EAST AND SHOULD
SEE A FAIR AMOUNT OF WARM ADVECTION CLOUDS IN THIS PATTERN.  WE MAY
EVEN SEE A FEW LIGHT SHOWERS ACROSS CENTRAL LOWER THURSDAY NIGHT.
THESE CLOUDS SHOULD LIFT NORTH ON FRIDAY AND IT WILL SIGNAL THE
START OF A WARMING TREND.  TEMPS INLAND FROM THE LAKE WILL WARM INTO
THE 70S FRIDAY AND AROUND 80 FOR THE WEEKEND.  THE WEEKEND SHOULD
REMAIN DRY WITH HIGH PRESSURE LINGERING TO OUR EAST.

THE NEXT CHANCE OF RAIN SHOULD HOLD OFF UNTIL SUNDAY NIGHT AS ALL
THE MODELS SHOW A COLD FRONT PUSHING ACROSS WISCONSIN.  THIS SEEMS
TO BE A SLOW MOVER WITH THE HIGH TO THE EAST BLOCKING THE FLOW.  SO
HAVE POPS IN THROUGH TUESDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 156 PM EDT TUE MAY 15 2012

VFR CONDITIONS ARE EXPECTED FOR THE MOST PART THE NEXT 24 HOURS.
THE TIME FRAME OF CONCERN WILL BE THIS EVENING WHEN A BROKEN LINE
OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH. THERE MAY BE A
BRIEF TIME BETWEEN 23Z AND 05Z OR SO WHERE SHOWERS OR A
THUNDERSTORM DROP VISIBILITIES INTO THE MVFR RANGE AT ANY GIVEN TAF
SITE. HAVE VCTS IN THE NORTHERN TAFS KMKG OVER TO KLAN AND VCSH IN
THE SOUTHERN TAFS FROM KAZO OVER TO KJXN.

SKIES WILL BECOME BROKEN WITH A VFR DECK THIS EVENING AND THEN
CLEAR OUT LATE TONIGHT. BREEZY SOUTHWEST TO WEST WINDS ARE
EXPECTED THIS AFTERNOON AND EARLY EVENING WITH WINDS OF 15 TO 25
KNOTS.

&&

.MARINE...
ISSUED AT 343 PM EDT TUE MAY 15 2012

WILL GO AHEAD AN ISSUE A SMALL CRAFT ADVISORY FOR THE ENTIRE
NEARSHORE AREA FROM THE CURRENT TIME THROUGH 800AM WEDNESDAY. WINDS
ARE GUSTING INTO SCA CRITERIA RANGE AT PRESENT AT SITES AND THE
LUDINGTON BUOY HAS HIT 4 FEET IN THE LAST HOUR OR SO. IN
ADDITION...NORTHERLY WINDS WILL INCREASE TONIGHT FOR A TIME INTO THE
15 TO 25 MPH BEHIND THE FRONT. WINDS AND WAVES WILL SUBSIDE
WEDNESDAY AND THURSDAY WITH HIGH PRESSURE SITUATED OVERHEAD.

&&

.HYDROLOGY...
ISSUED AT 343 PM EDT TUE MAY 15 2012

HYDRO CONCERNS REMAIN QUITE LOW EVEN WITH A COLD FRONTAL PASSAGE SET
TO OCCUR TONIGHT. MOISTURE IS LIMITED WITH THE SYSTEM AND BASIN
AVERAGE RAINFALL AMOUNTS SHOULD GENERALLY BE BELOW A QUARTER OF AN
INCH. ALL AREA RIVERS ARE WITHIN BANK AND SHOULD REMAIN THAT WAY
OVER THE COURSE OF THE NEXT COUPLE DAYS. HIGH PRESSURE WILL BRING
DRY WEATHER WEDNESDAY INTO THURSDAY.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT WEDNESDAY FOR LMZ844>849.

&&

UPDATE...TJT
SYNOPSIS...DUKE
SHORT TERM...DUKE
LONG TERM...JK
AVIATION...DUKE
HYDROLOGY...DUKE
MARINE...DUKE
Hazardous weather outlook, May 15, 4:51 PM EDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
451 PM EDT TUE MAY 15 2012

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-
160915-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE-
OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-
GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
451 PM EDT TUE MAY 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF SOUTHWEST LOWER
MICHIGAN THIS EVENING.  ISOLATED STRONGER STORMS COULD BE CAPABLE OF
PRODUCING HAIL TO AROUND ONE INCH IN DIAMETER...WIND GUSTS TO NEAR
60 MPH AND LIGHTNING.

LATER TONIGHT...THE THREAT OF STORMS WILL END ACROSS CENTRAL LOWER
MICHIGAN BY 11 PM...AND ACROSS SOUTHERN LOWER MICHIGAN BY 5 AM.
STORM MOVEMENT WILL BE TO THE EAST AND SOUTHEAST AROUND 35 MPH.

AN ELEVATED FIRE DANGER EXISTS ACROSS CENTRAL LOWER MICHIGAN THROUGH
THIS EVENING WITH WARM AND BREEZY CONDITIONS EXPECTED. COMPOUNDING
THE FIRE THREAT WILL BE THE CHANCE OF LIGHTNING AS STORMS MOVE
THROUGH THE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE LATE SUNDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THROUGH 1100 PM.

LMZ844>849-160915-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
451 PM EDT TUE MAY 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT THROUGH TONIGHT.
THUNDERSTORMS WITH GUSTY WINDS AND DANGEROUS LIGHTNING WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE LATE SUNDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

OSTUNO/DUKE/JK

In the hours before

Special weather statement, May 15, 5:44 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
544 PM EDT TUE MAY 15 2012

MIZ037>040-043>046-050-152245-
CLARE-ISABELLA-LAKE-MASON-MECOSTA-MUSKEGON-NEWAYGO-OCEANA-OSCEOLA-
544 PM EDT TUE MAY 15 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS EXTENDING THROUGH A LITTLE SABLE POINT TO CADILLAC
LINE. THIS LINE WAS MOVING SOUTHEAST AT 30 MPH...AND SHOULD REACH A
MUSKEGON TO HARRISON LINE BY 630 PM.

THESE SHOWERS ARE CAPABLE OF PRODUCING WIND GUSTS OVER 40 MPH. A FEW
THUNDERSTORMS MAY DEVELOP ALONG THE LINE...RESULTING IN OCCASIONAL
CLOUD TO GROUND LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  FERRY...              WALKERVILLE...
  DUCK LAKE STATE PARK...                     MONTAGUE...
  WHITEHALL...          NEWKIRK TWP...        LAKE TWP...
  TROY TWP...           LAKEWOOD CLUB...      BALDWIN...
  DALTON...             IDLEWILD...           LUTHER...
  BITELY...             TWIN LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE IF THUNDERSTORMS
APPROACH.

&&

LAT...LON 4367 8654 4382 8643 4406 8652 4418 8639
      4416 8461 4347 8461 4347 8556 4330 8556
      4329 8579 4321 8579 4321 8591 4312 8591
      4312 8627 4361 8654
TIME...MOT...LOC 2138Z 301DEG 24KT 4386 8607

TJT
Special weather statement, May 15, 6:43 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
643 PM EDT TUE MAY 15 2012

MIZ043>046-050-051-152345-
ISABELLA-MECOSTA-MONTCALM-MUSKEGON-NEWAYGO-OCEANA-
643 PM EDT TUE MAY 15 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
WHITE CLOUD TO 15 MILES WEST OF WHITEHALL...MOVING EAST AT 40 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  WHITE CLOUD...        MONTAGUE...           WHITEHALL...
  STANWOOD...           NEWYAGO STATE PARK... FREMONT...
  REEMAN...             BRUNSWICK...          LAKEWOOD CLUB...
  ALTONA...             TWIN LAKE...          HOLTON...
  MORLEY...             CROTON...             BRIDGETON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

&&

LAT...LON 4362 8585 4351 8462 4330 8579 4338 8644
      4353 8649
TIME...MOT...LOC 2241Z 278DEG 33KT 4358 8581 4346 8672

JK

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 3:53 PM EDTSmall Craft AdvisoryGRR15 hr
May 15, 5:44 PM EDTSpecial Weather StatementGRRClare, Isabella, Lake, Mason, Mecosta, Muskegon and 3 more61 min
May 15, 6:43 PM EDTSpecial Weather StatementGRRMuskegon, Newaygo62 min
May 15, 7:08 PM EDTSevere Thunderstorm WarningGRRNewaygo41 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.